Side effects following treatment for CRC

  • 2 replies
  • 169 subscribers
  • 133 views

My husband was diagnosed with stage 3 CRC in 2022.  He has had FOLFIRI prior to an op to remove the tumour followed by radiotherapy, a second op to remove affected lymph nodes and finished a course of Xelox six weeks ago. We were warned of side effects, and the neuropathy in his fingers and toes is manageable.  During chemo and radiotherapy, he was going to the loo more frequently but, since finishing chemo, the floodgates have opened and side effects are massively increased.  Particularly after a meal, he is going to the toilet every 10 mins, has faecal incontinence and is waking several times a night, so he is exhausted.  He has a consultant appointment this week where we will seek advice.  The MacMillan booklet I was sent is helpful but if anyone has any suggestions from personal experience on how to cope with these side effects, whether they will improve with time, or things he he could try, it would be appreciated.

  • I can say they do improve. I had some of this as well. As soon as I felt a rumbling in my tummy I hot footed it to the loo. I was a case of reaching for the Ducolax or Imodium. I was very concerned as I’d never experienced anything like it. But it does get better. You just learn to listen to your body more carefully. I was on Ensure which I’m sure contributed to it 

  • Thank you - that’s encouraging.